MAUDE Adverse Event Report: CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the 60-6085-202a, vcare 200a ¿ large was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿device broke/fell apart into multiple pieces.All pieces were identified and removed safely from the patient.No injuries occurred¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one 60-6085-202a in unoriginal package.Lot number was not verified.Performed a visual inspection, the complaint was confirmed.The device was returned completely disassembled.Root cause cannot be identified however based upon the evaluation and photographs, a possible cause for this issue is the use of excessive force during removal of the device from the patient.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 4 devices for this lot number and failure mode however, only 3 are confirmed.A two-year review of complaint history revealed there has been a total of 47 complaints, regarding 51 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anticlockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19891437
Report Number1320894-2024-00186
Device Sequence Number17955418
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)251210(10)202312111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Catalogue Number60-6085-202A
Device Lot Number202312111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic